Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 74, NWS Jackson, MS

April 5, 2025Bolivar County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 5, 2025, 2:25 PM CDT for Bolivar County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2025, 2:25 PM CDT (19:25 UTC)
Expired
Apr 5, 2025, 3:30 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:49 PM CDTTSTM WND DMGGunnison, MSLaw enforcement reported multiple trees and powerlines down in Gunnison MS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 9:56 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

058 
WFUS54 KJAN 051925
TORJAN
MSC011-052030-
/O.NEW.KJAN.TO.W.0074.250405T1925Z-250405T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
225 PM CDT Sat Apr 5 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northeastern Bolivar County in northwestern Mississippi...

* Until 330 PM CDT.

* At 224 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Watson, or near Pea Ridge, moving northeast at 45
  mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Deeson around 250 PM CDT.
  Alligator around 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3412 9066 3397 9066 3391 9103 3393 9101
      3396 9109 3398 9108 3398 9105 3400 9102
      3396 9100 3396 9097 3398 9096 3402 9099
      3402 9090 3408 9087 3410 9088 3409 9092
      3412 9095
TIME...MOT...LOC 1924Z 239DEG 37KT 3393 9128 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 5, 1:01 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 5, 1:01 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
101 PM CDT Sat Apr 5 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1105 AM CDT Sat Apr 5 2025

Updates this morning included a Flash Flood Watch through tonight
for our northwest zones and the first of several Tornado Watches
to be issued for our CWA today and tonight. At mid morning a
stalled frontal boundary was noted stalled just to the northwest
of our CWA. Regional radars showed intense convection firing along
this boundary. A gusty south wind and a warm moist airmass resided
over our CWA. The 12Z Sat JAN sounding showed a couple inversions;
one at 850mb and another at 650mb that will likely keep convection
at bay over our CWA until this afternoon. Overall, previous
thinking and forecast remains on track concerning the areawide
potential and timing for severe weather. Confidence in heavy rain
amounts and the potential for training of storms has prompted the
issuance of a Flash Flood Watch generally along and north of a
line from Bastrop, Louisiana to Eupora, Mississippi for tonight. /22/

&&

.DISCUSSION...
Issued at 315 AM CDT Sat Apr 5 2025

Today through Sunday...The threat for severe weather will steadily
increase across the forecast area from west to east through the
course of this afternoon into late tonight, before finally ending
Sunday morning.  Ridging aloft that's dominated the weather across
the forecast area for much of the work week will break down over the
region today through tonight. This'll allow a closed low pressure
system to move east from the desert southwest into the southern
plains today.  Overnight into Sunday, this low will lift northeast
into the Mid-Mississippi River Valley. This will result in a surface
low developing, which in turn will lift northeast near/through the
region along a stalled frontal boundary just to our west.  This will
eventually result in the frontal boundary moving east into and
through the CWA overnight into Sunday.  Unfortunately in the warm
sector ahead of it, it'll bring the threat for severe storms across
the entire forecast area from around mid-afternoon, through the
overnight hours, into Sunday morning.

Ahead of this front, adequate amounts of moisture/instability will
be pooled across the forecast area.  Along with this, sufficient
deep-layer and low-level wind shear from increasing jet energy and
good forcing will exist.  Currently the better potential for severe
storms exists across western portions of the CWA, essentially along
and west of a Eupora to Jackson metro to Bude Mississippi line,
where an "Enhanced Risk" of severe storms.  Here, the better
potential for bowing segments and supercells capable of producing
damaging wind gusts to 70 mph, large hail to golf ball size (given
here is were the better mid-level lapse rates reside), and
tornadoes (some of which could be strong) will exist.

Across the remainder of the forecast area, a "Slight Risk" of
severe storms exists overnight into Sunday morning. Convection
across this area continues to look to have congealed more into a
broken line of storms that will be capable of producing damaging
wind gusts to 60 mph, up to quarter size hail, as well as
tornadoes. Please continue to monitor the latest forecast and
outlook today, as both timing and threat areas associated with
this storm system continue to be fine-tuned.

Again, a very "soupy" airmass is in place across the region.  In
addition to the severe storm threat, very heavy downpours and some
potential for training convection could yield some localized flash
flooding across the area.  This will especially be the case across
northwest portions of the forecast area where 3-5 inches of rain,
and locally higher, will be possible. South of this, and over the
remainder of the CWA, a widespread 1-3 inches will be possible. This
will continue to also be highlighted in the HWO.

A tight pressure gradient also continues to lingering across the
forecast area today.  This will again result in breezy south winds
through the afternoon hours.  Expect sustained winds today to be
sustained at times between 20-25 mph, gusting to between 30-40 mph
at times. A "Limited Threat" for strong winds thus continues across
the CWA this afternoon.

Also, hot muggy conditions will remain across the area for one final
afternoon in this current forecast pattern. Once again, look for
some record high temperatures to be in jeopardy of either being tied
or broken this afternoon. Highs will range from the mid 80s to lows
90s under mostly sunny to partly cloudy skies.

Sunday afternoon through Friday...While the severe threat comes to
an end through Sunday morning, rain chances will linger across a
good portion of the area into the afternoon hours, with cloud cover
lingering into the first half of Monday.  As the cold front exits
east, cooler, drier, and quieter conditions will begin to prevail
across the CWA. Northwest flow aloft and at the surface will begin
ushering in this noticeably cooler drier airmass. Luckily these
quieter drier conditions will linger in place across the CWA through
the majority of the mid and extended portions of the forecast.
However, temperatures will steadily moderate up through the week.
Currently, the next best chance for rain looks to enter the forecast
Thursday night into Friday morning, mainly over the Golden Triangle
area, as a weak cold front swings through the forecast area. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025

VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       90  63  72  46 /  60  80  70  10
Meridian      89  65  75  48 /  50  70  90  30
Vicksburg     90  59  66  45 /  80  90  40  10
Hattiesburg   89  69  77  51 /  40  80  90  30
Natchez       88  59  67  46 /  70  90  40  10
Greenville    86  55  60  43 /  80  90  30  10
Greenwood     88  58  66  45 /  70  90  50  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
     034>036.

LA...Flood Watch through Sunday morning for LAZ007.

AR...Flood Watch through Sunday morning for ARZ074-075.

&&

/19/22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:19 AM CDTFlood WatchJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 8 more23 hr
Apr 5, 9:52 AM CDTRiver Flood WarningJANMadison, Yazoo7 days
Apr 5, 1:35 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Claiborne, Clarke and 33 more5 hr
Apr 5, 2:26 PM CDTSevere Thunderstorm WarningJANWashington94 min
Apr 5, 2:30 PM CDTSevere Thunderstorm WarningJANBolivar90 min
Apr 5, 3:29 PM CDTSevere Thunderstorm WarningJANBolivar16 min
Apr 5, 3:55 PM CDTSpecial Weather StatementJANSunflower35 min
Apr 5, 4:26 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Apr 5, 4:41 PM CDTTornado WarningJANGrenada, Leflore, Sunflower64 min
Apr 5, 6:01 PM CDTSpecial Weather StatementJANLeflore59 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.